Alert archive / Texas / Tornado Warnings in 2023

Tornado Warning 11, NWS Amarillo, TX

May 28, 2023Hansford County, Sherman County, Texas

NWS Amarillo, TX issued this tornado warning at May 28, 2023, 5:15 PM CDT for Hansford County, Sherman County, Texas. It was in force for 44 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2023, 5:15 PM CDT (22:15 UTC)
Expired
May 28, 2023, 5:59 PM CDT
In force
44 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Hansford County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 104 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:22 PM CDTHAIL 3.33 Ne Morse, TXMEASURED 30 MINUTES AFTER THE STORM PASSED.
May 28, 5:22 PM CDTHAIL 3.33 Ne Morse, TXMEASURED 30 MINUTES AFTER THE STORM PASSED.
May 28, 5:23 PM CDTHAIL 1.75Morse, TX.
May 28, 5:23 PM CDTHAIL 1.75Morse, TX.
May 28, 5:23 PM CDTHAIL 1.75Morse, TX
May 28, 5:49 PM CDTHAIL 22 Ene Morse, TXREPORT FROM MPING: HEN EGG (2.00 IN.).
May 28, 5:49 PM CDTHAIL 22 Ene Morse, TXREPORT FROM MPING: HEN EGG (2.00 IN.).
May 28, 5:49 PM CDTHAIL 22 Ene Morse, TXREPORT FROM MPING: HEN EGG (2.00 IN.).
May 28, 6:05 PM CDTHAIL 2.52.3 Nne Morse, TXCHASER REPORTS SEVERAL DIFFERENT HAIL SIZES FROM GOLF BALL TO TENNIS BALL SIZED HAIL.
May 28, 6:05 PM CDTHAIL 2.52.3 Nne Morse, TXCHASER REPORTS SEVERAL DIFFERENT HAIL SIZES FROM GOLF BALL TO TENNIS BALL SIZED HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2023-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2023-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

918 
WFUS54 KAMA 282215
TORAMA
TXC195-421-282315-
/O.NEW.KAMA.TO.W.0011.230528T2215Z-230528T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
515 PM CDT Sun May 28 2023

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Southwestern Hansford County in the Panhandle of Texas...
  East central Sherman County in the Panhandle of Texas...

* Until 615 PM CDT.
    
* At 515 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Morse, or 18 miles southwest of Spearman, moving
  north at 5 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Gruver and Morse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2215Z 174DEG 5KT 3608 10150 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

LG
6 follow-up statements
833 
WWUS54 KAMA 282225
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
525 PM CDT Sun May 28 2023

TXC195-421-282315-
/O.CON.KAMA.TO.W.0011.000000T0000Z-230528T2315Z/
Hansford TX-Sherman TX-
525 PM CDT Sun May 28 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN HANSFORD AND EAST CENTRAL SHERMAN COUNTIES...
    
At 524 PM CDT, a confirmed tornado was located 5 miles north of 
Morse, or 18 miles southwest of Spearman, moving north at 5 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Law enforcement confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gruver and Morse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2224Z 180DEG 5KT 3609 10149 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75IN

$$

LG
785 
WWUS54 KAMA 282228
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
528 PM CDT Sun May 28 2023

TXC195-421-282315-
/O.CON.KAMA.TO.W.0011.000000T0000Z-230528T2315Z/
Hansford TX-Sherman TX-
528 PM CDT Sun May 28 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN HANSFORD AND EAST CENTRAL SHERMAN COUNTIES...
    
At 528 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Morse, or 17 miles west of Spearman, moving north at
5 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gruver and Morse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2228Z 174DEG 5KT 3610 10149 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

LG
927 
WWUS54 KAMA 282236
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
536 PM CDT Sun May 28 2023

TXC195-421-282315-
/O.CON.KAMA.TO.W.0011.000000T0000Z-230528T2315Z/
Hansford TX-Sherman TX-
536 PM CDT Sun May 28 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN HANSFORD AND EAST CENTRAL SHERMAN COUNTIES...
    
At 536 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Morse, or 17 miles west of Spearman, moving north at
5 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gruver and Morse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2236Z 176DEG 5KT 3611 10149 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

LG
403 
WWUS54 KAMA 282240
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
540 PM CDT Sun May 28 2023

TXC195-421-282315-
/O.CON.KAMA.TO.W.0011.000000T0000Z-230528T2315Z/
Hansford TX-Sherman TX-
540 PM CDT Sun May 28 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN HANSFORD AND EAST CENTRAL SHERMAN COUNTIES...
    
At 540 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Morse, or 18 miles west of Spearman, moving north at
10 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gruver and Morse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2240Z 172DEG 8KT 3611 10150 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

LG
986 
WWUS54 KAMA 282251
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
551 PM CDT Sun May 28 2023

TXC195-421-282315-
/O.CON.KAMA.TO.W.0011.000000T0000Z-230528T2315Z/
Hansford TX-Sherman TX-
551 PM CDT Sun May 28 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
SOUTHWESTERN HANSFORD AND EAST CENTRAL SHERMAN COUNTIES...
    
At 551 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Morse, or 16 miles west of Spearman,
moving north at 5 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Gruver and Morse. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2251Z 185DEG 5KT 3613 10149 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

LG
950 
WWUS54 KAMA 282259
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
559 PM CDT Sun May 28 2023

TXC195-421-282309-
/O.CAN.KAMA.TO.W.0011.000000T0000Z-230528T2315Z/
Hansford TX-Sherman TX-
559 PM CDT Sun May 28 2023

...THE TORNADO WARNING FOR SOUTHWESTERN HANSFORD AND EAST CENTRAL
SHERMAN COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.  However
small hail and heavy rain are still possible with this thunderstorm.

LAT...LON 3605 10136 3605 10161 3628 10168 3629 10132
TIME...MOT...LOC 2257Z 174DEG 5KT 3614 10149 

$$

LG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 2:49 PM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 28, 2:49 PM CDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
249 PM CDT Sun May 28 2023

...New SHORT TERM, LONG TERM...

.SHORT TERM ...
(This evening through Monday night)
Issued at 247 PM CDT Sun May 28 2023

Main mid-upper level trough axis that has been west of the area
the past few days is approaching western Panhandles. Although
continuing to weaken, the trough will provide some upward support
for aftn/eve storms. Some lower dewpoints in the west are
associated with combination of dry advection and subsidence behind
weak wave that pushed across that area this morning. This combined
with some subtle negative H7 theta-e advection help combine to
cause the WCen and NW areas to struggle w/ initiation and CU field
has not formed in that areas as of yet. So, expect convective
initiation to continue and focus along the boundary that is across
the area from near Hooker to Adrian. Additional development is
anticipated on the north side of the dry slot in SE CO and SW KS.
Some models cause those to eventually dissipate when they move
into the dry area in the NW Panhandles and and some don't. Storms
will be SCT in general initially, but may congeal a bit more in
the NE and this is where highest POPs are shown. Slight risk has
been shifted east a tad by SPC based on trends and it mostly
covers the eastern half of the area now. Higher MLCAPE (near 2000
J/KG) could support some larger hail then what we have seen,
although wind shear is a bit on marginal side with bulk effective
shears only ranging from 25 to 35 kts. That said, we have already
warned on our first supercell storm of the day and radar
presentation suggest 2.5 inch hail is possible with that.

Upper wave will move across the area by Monday leaving most of the
region in a subsident zone. Can't rule out a rogue evening TSTM
in the far east and far NW, but feel most of the area should
remain dry. Highs will reach well into the 80s for the first time
in a while and winds will be relatively light, so overall should
be a nice holiday day to enjoy the outdoors.

Gittinger

&&

.LONG TERM ...
(Tuesday through next Saturday)
Issued at 247 PM CDT Sun May 28 2023

Not much has changed in the forecast for the week ahead. Medium
range models depict a vigrous wave dropping south along the CA
coast and evolving into a closed low through Tuesday. A ridge
riding leading s/wv will provide potential for a late Tue aftn and
Tue evening convective event favoring the northern Panhandles
sligthly. MLCape and shear look on the modest side, but imagine a
very low severe threat couldn't be ruled out. NBM POPs have
increased slightly to 20-30 percent which looks fine for now. The
closed low will cross near the southern tip of NV on Wed, but
models have about a 12-18 hour spread on when it crosses this
location with operational GFS being one of the fastest.
Interestly, this doesn't seem to impact POPs much Wednesday as
operational models are all pretty wet Wed. As the low evolves in
the Desert SW, higher moisture to the S and SW will stream north
as seen in H7 theta-e progs. Med range models continue to show the
low lifting more NNE as a kicker wave quickly comes into the
backside replacing the initial low in nearly the same spot by
around 6 UTC Friday. Looks like this one may stay open, but
certainly is a nice baggy trough as it pushes toward the area
through Friday. PWATS might be a tad lower than yesterday's runs,
but it is plenty high to provide significant concern for another 4
plus day period (Wednesday possibly through Saturday) with daily
storms that provide potential for flooding especially given
saturated grounds and full playas in many areas. And this time,
the upper dynamics and support appear stronger then previous
events. Given this, there will likely be a severe component as
well each day. Can't get too caught up in details wrt wind shear
and CAPE, but have noted better shear profiles than what models
showed yesterday and the upper pattern is pretty classic for
Panhandles severe episodes. Some models stall this final wave
leaving a weakness over the area even beyond Saturday which would
be concerning. Models can always change, but stay tuned to this
one as we may be in for a pretty impactful weather this week.

Gittinger

&&

.AVIATION...
(18Z TAFS)
Issued at 119 PM CDT Sun May 28 2023

Some spreading CU might lead to brief periods of MVFR cigs in the
area this aftn (mainly near AMA), but these are not accounted for
in TAFs as it is not expected to persist. Main concern will be
due to TSTMs in the area. GUY and AMA have the greatest chance
for seeing impacts generally between 23Z and 5Z. Otherwise
conditions should improve after midnight with VFR prevailing once
storms push out of the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                57  82  59  84 /  40   0  10  10
Beaver OK                  58  84  60  87 /  60  10  20  10
Boise City OK              53  82  55  84 /  30  20  20  20
Borger TX                  60  86  61  89 /  40  10  10  10
Boys Ranch TX              57  85  58  87 /  20  10  10  10
Canyon TX                  56  83  57  85 /  40  10  10  10
Clarendon TX               58  81  59  82 /  30  10  10  10
Dalhart TX                 53  82  55  84 /  20  10  10  10
Guymon OK                  56  83  57  86 /  50  10  10  10
Hereford TX                56  84  57  87 /  20  10  10  10
Lipscomb TX                59  83  59  85 /  60  10  20  10
Pampa TX                   59  82  58  84 /  40  10  10  10
Shamrock TX                59  81  59  84 /  30  10  10  10
Wellington TX              60  83  60  84 /  20  10  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...88
LONG TERM....88
AVIATION...88
Hazardous weather outlook, May 28, 2:53 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
253 PM CDT Sun May 28 2023

OKZ001>003-TXZ001>020-317-291100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
253 PM CDT Sun May 28 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...This Afternoon and Tonight.

Scattered thunderstorms are expected to impact the region late
this afternoon and evening. Some of these storms will become
strong to severe, with the primary hazards being large hail and
damaging wind gusts. In addition to the severe weather threat, any
of these thunderstorms could produce very heavy rain which may
lead to flash flooding. The central and eastern Panhandles are
slightly favored for the greatest potential for severe storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms will be possible Tuesday through Saturday across
the Texas and Oklahoma Panhandles as a significant storm system
slowly approaches from the west. Some storms may become strong to
severe on any of those days, however given the recent abundant
rainfall, the threat of heavy rainfall and flooding may be the
greatest concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Local storm report, May 28, 4:09 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
409 PM CDT SUN MAY 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             7 NNE BALKO             36.72N 100.63W
05/28/2023  E1.75 INCH       BEAVER             OK   PUBLIC

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

&&

PAV
Local storm report, May 28, 4:11 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
411 PM CDT SUN MAY 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0336 PM     HAIL             7 N BALKO               36.73N 100.68W
05/28/2023  M2.00 INCH       BEAVER             OK   STORM CHASER

&&

MJG
Local storm report, May 28, 4:19 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
419 PM CDT SUN MAY 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     HAIL             3 NNW PRINGLE           35.99N 101.47W
05/28/2023  M2.25 INCH       HUTCHINSON         TX   STORM CHASER

            TIME ESTIMATED BY RADAR.

&&

PAV
Local storm report, May 28, 4:21 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
421 PM CDT SUN MAY 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             3 SSE MORSE             36.02N 101.45W
05/28/2023  M2.00 INCH       HUTCHINSON         TX   TRAINED SPOTTER

&&

PAV
Local storm report, May 28, 4:37 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT SUN MAY 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             5 NNE BALKO             36.70N 100.65W
05/28/2023  M1.75 INCH       BEAVER             OK   STORM CHASER

            REPORT FROM MPING: GOLF BALL (1.75 IN.).

&&

PAV
Local storm report, May 28, 4:42 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CDT SUN MAY 28 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             3 SSE MORSE             36.02N 101.46W
05/28/2023  U1.00 INCH       HUTCHINSON         TX   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:51 PM CDTSpecial Weather StatementAMAHutchinson39 min
May 28, 3:55 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts95 min
May 28, 4:57 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman93 min
May 28, 4:59 PM CDTFlash Flood WarningAMAHansford, Hutchinson4 hr
May 28, 6:24 PM CDTSevere Thunderstorm Warning Considerable damage threatAMAHansford, Sherman96 min
May 28, 6:34 PM CDTTornado WarningAMAHansford, Sherman56 min

Nearby

Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.